Thunderstorm Wind, Tippah
- When
- September 6, 5:30 PM CST to 5:35 PM CST
- Where
- Tippah County, 1 mi W of Walnut
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.950, -88.900
Several power lines were knocked down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Sep 6, 2:15 PM CST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 315 PM CDT FRI SEP 6 2002 THE REMNANCE OF EDOUARD IS CONTINUING TO WEAKEN OVER THE NE GULF WHILE TS FAY APPROACHES SE TX. MEANWHILE...A WARM FRONT OVER NE MS IS EDGING NWWD ACROSS THE CWA. ISOLATED PM TSTMS WILL DISSIPATE THIS EVENING. EXPECT THE FRONTAL BOUNDARY TO WASH OUT WHILE DEWPOINTS GRADUALLY INCREASE OVER A BROAD AREA. A WEAK SHORTWAVE FROM THE SE WILL PRODUCE A SMALL CHC OF PM TSTMS SAT. THE CWA WILL BE IN MORE OF A SUBSIDENCE ZONE SUN-MON...SO TSTM POPS WILL BE TOO SMALL TO MENTION. A COLD FRONT WILL MOVE THROUGH THE CWA FROM N-S TUE NITE...SO EXPECT SMALL POPS LATE TUE. A DRIER AIRMASS WILL DOMINATE THE AREA WED-FRI. PRELIM VALUES... MEM 73/92/73/92/72/92 121101 MKL 64/91/66/91/65/92 121101 JBR 66/93/68/91/67/92 021101 TUP 68/91/68/91/67/92 221101 .MEG...NONE. SWC
TNZ088-070100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 300 PM CDT FRI SEP 6 2002 ...CODE ORANGE OZONE HEALTH ADVISORY IN EFFECT UNTIL SUNSET... THE MEMPHIS AND SHELBY COUNTY HEALTH DEPARTMENT HAS ISSUED A CODE ORANGE OZONE HEALTH ADVISORY EFFECTIVE FOR MEMPHIS AND ALL OF SHELBY COUNTY THAT WILL REMAIN IN EFFECT UNTIL SUNSET. THIS OZONE HEALTH ADVISORY IS DUE TO MONITORED OZONE VALUES THAT ARE APPROACHING THE UNHEALTHFUL RANGE. THESE VALUES HAVE EXCEEDED THE ENVIRONMENTAL PROTECTION AGENCYS FEDERAL SAFE HEALTH STANDARD. THE MEMPHIS AND SHELBY COUNTY HEALTH DEPARTMENT RECOMMENDS THAT ACTIVE CHILDREN AND ADULTS...AND PEOPLE WITH RESPIRATORY DISEASE...SUCH AS ASTHMA...LIMIT PROLONGED OUTDOOR EXERTION. PLEASE CONTINUE TO MONITOR THE LATEST OZONE FORECASTS AND UPDATES UNTIL AIR QUALITY VALUES RETURN TO SAFE LEVELS.
The Memphis radar (KNQA), 99 km away, was scanning. The volume nearest the first event began at 23:32 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several power lines were knocked down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, September 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5319733.